MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE BALANCE HEAVYWEIGHT¿; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE BALANCE HEAVYWEIGHT¿; WIRE, GUIDE, CATHETER
Model Number 1000462HJ
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a level product quality issue.As the device was not returned for analysis, the investigation determined a conclusive cause for the reported difficulties cannot be determined.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported the bhw hydro guide wire (gw) was set aside to soak prior to use.When it was picked up again it was noted the guide wire was separated approximately 39cm from the distal tip.There was no patient involvement and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot of level product quality issue.5 sterile/unused hi-torque balance heavyweight guidewire were returned.P/n: (b)(4), lot: 4102271.Visual and dimensional inspections on all five sterile units was performed with no observations or anomalies noted.Hypotube adhesion strength testing on all five (5) units was performed with no observations or anomalies noted.As there was no damage noted to the device during the inspection prior to use, it is possible that inadvertent mishandling resulted in compromising the device such that when setting the device aside in a tray with saline solution for approximately one hour resulted in further compromising the device and ultimately resulted in the reported material separation; however this cannot be confirmed.The investigation determined a conclusive cause for the reported difficulties cannot be determined.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
Subsequent to the initially filed reports, additional information was obtained.It was reported the hi-torque bhw hydro guide wire was used in the coronary without issue.The guide wire was set aside in a tray with saline solution with the intention of using the guide wire again later in the procedure.When the physician picked up the guidewire from the tray, he realized that it was separated in two parts.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
HI-TORQUE BALANCE HEAVYWEIGHT¿
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22151277
Report Number2024168-2025-05781
Device Sequence Number15362193
Product Code DQX
UDI-Device Identifier08717648015496
UDI-Public(01)08717648015496(11)241022(17)260930(10)4102271
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K152709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model Number1000462HJ
Device Catalogue Number1000462HJ
Device Lot Number4102271
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2025
Supplement Date Received by Manufacturer12/17/2025
Initial Report FDA Received Date06/05/2025
Supplement Report FDA Received Date12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown